Home > Journals > The Journal of Cardiovascular Surgery > Past Issues > The Journal of Cardiovascular Surgery 2002 April;43(2) > The Journal of Cardiovascular Surgery 2002 April;43(2):245-9

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe PROMO
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Reprints

 

CASE REPORTS  VASCULAR SECTION 

The Journal of Cardiovascular Surgery 2002 April;43(2):245-9

Copyright © 2009 EDIZIONI MINERVA MEDICA

language: English

Successful treatment of threatening limb loss ischemia of the upper limb caused by ergotamine. A case report and review of the literature

Safar H. A., Alanezi K. H., Cinà C. S.

From the Division of Vascular Surgery, Department of Surgery, Hamilton Health Sciences Corporation, General Campus McMaster University, Hamilton, Ontario, Canada


PDF


We ­report a ­case of ­ischemia lim­ited to the ­upper ­limb ­caused by ­chronic use of ergot­a­mine. The ­effect of ­this ­drug was not ­related to hyper­sen­si­tivity or to the pot­en­tiating ­effects of ­other med­i­ca­tions. The ­patient was suc­cess­fully ­treated dis­con­tin­uing ergot­a­mine and admin­is­tering an ­alpha-­blocking ­agent for ­three ­months. A ­review of the lit­er­a­ture of the vas­cular com­pli­ca­tions of ergot­a­mine is pre­sented.

top of page